MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st on (b)(6) 2019 and (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st on (b)(6) 2019 and (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 ¿ patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device 1).Per operative notes, ¿multiple adhesions with incarcerated hernia on right and left side was reduced.The sac was reduced and ventralight st mesh (device 1) was placed over the hernia defect and secured with sutures.¿ (b)(6) 2021 ¿ patient was diagnosed with recurrent incarcerated incisional hernia, and adhesions thereby underwent laparoscopic repair with partial removal ventralight st mesh (device 1) and implant of ventralight st mesh (device 2).Per operative notes, ¿the recurrent incarcerated incisional hernia near the umbilicus was noted.The bowel was seen densely adhered to the mesh (device 1).The bowel was partially removed and adhesions were lysed.The part of mesh (device 1) was seen pushing out through the hernia defect was noted.The mesh (device 1) was partially removed, and remaining mesh was closed with sutures and ventralight st mesh (device 2) was placed over the recurrent defect and secured with sutures and tacks.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2019) is considered to be a best estimate.This supplemental emdr represents the bard/davol - ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - ventralight st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18028473
Report Number1213643-2023-094299
Device Sequence Number20545273
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)210928(10)HUDV1087
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number5954810
Device Lot NumberHUDV1087
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale